MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER NEXT ASS.X1/X2/X3 31; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER NEXT ASS.X1/X2/X3 31; FILE, PULP CANAL, ENDODONTIC
Catalog Number A08002319A003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a protaper next ass.X1/x2/x3 31 file broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
The investigation results for this complaint are: involved product that broke during use was not returned, and cannot be fully identified and analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1861656).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.
 
Additional Manufacturer Narrative
Update on investigation: summary: a protaper next nitifile x1 31mm was returned in loose.The file is broken at the base of the active part (fatigue).No material defect was found during analysis of the rupture pattern.No unused protaper next nitifile x1 31mm is available for evaluation.Nothing unusual to report was found during dhr review (batch #1861656 - assortment a08002319a003).Root causes are not identified.We will track this kind of event and monitor the trend.

Brand Name
PROTAPER NEXT ASS.X1/X2/X3 31
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22142744
Report Number8031010-2025-00092
Device Sequence Number20613695
Product Code EKS
UDI-Device IdentifierD716PTNAST311
UDI-PublicD716PTNAST311
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA08002319A003
Device Lot Number1861656
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/21/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/30/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown